Alert archive / West Virginia / Tornado Warnings in 2009
Tornado Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 17, 2009, 11:08 PM EDT for 5 counties in West Virginia; Greene County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 11:08 PM EDT (03:08 UTC)
- Expired
- Jun 18, 2009, 12:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Greene County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Preston County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 9:56 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KPBZ 180308
TORPBZ
PAC059-WVC049-051-061-077-103-180415-
/O.NEW.KPBZ.TO.W.0011.090618T0308Z-090618T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
NORTHEASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
EXTREME WEST CENTRAL PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 1215 AM EDT
* AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DENVER
HEIGHTS...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENVER HEIGHTS... CAMERON... KNOB FORK...
LITTLETON... HUNDRED... ROUND BOTTOM...
EARNSHAW... BUZZ... WADESTOWN...
METZ... WANA... MANNINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 3964 8069 3985 8057 3967 7979 3944 7992
3945 7995 3941 8002
TIME...MOT...LOC 0308Z 291DEG 25KT 3972 8052
$$3 follow-up statements
000
WWUS51 KPBZ 180325
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 PM EDT WED JUN 17 2009
PAC059-WVC049-051-061-077-103-180415-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
GREENE PA-MARION WV-WETZEL WV-PRESTON WV-MONONGALIA WV-MARSHALL WV-
1125 PM EDT WED JUN 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
MARSHALL...MONONGALIA...PRESTON...WETZEL...MARION AND GREENE
COUNTIES...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KNOB FORK...MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KNOB FORK... DENVER HEIGHTS... CAMERON...
LITTLETON... HUNDRED... ROUND BOTTOM...
EARNSHAW... BUZZ... WADESTOWN...
METZ... WANA... MANNINGTON...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 3964 8069 3985 8057 3967 7979 3944 7992
3945 7995 3941 8002
TIME...MOT...LOC 0325Z 291DEG 25KT 3964 8055
$$000
WWUS51 KPBZ 180353
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 PM EDT WED JUN 17 2009
PAC059-WVC049-051-061-077-103-180415-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
GREENE PA-MARION WV-WETZEL WV-PRESTON WV-MONONGALIA WV-MARSHALL WV-
1153 PM EDT WED JUN 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
MARSHALL...MONONGALIA...PRESTON...WETZEL...MARION AND GREENE
COUNTIES...
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RIDGE FARMS...
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANA... WADESTOWN... ROUND BOTTOM...
METZ... MCCURDYVILLE... MANNINGTON...
LITTLETON... KNOB FORK... HUNDRED...
GRANT TOWN... FARMINGTON... EARNSHAW...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 3964 8069 3985 8057 3967 7979 3944 7992
3945 7995 3941 8002
TIME...MOT...LOC 0353Z 291DEG 25KT 3958 8013
$$000
WWUS51 KPBZ 180401
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1201 AM EDT THU JUN 18 2009
PAC059-WVC051-103-180411-
/O.CAN.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
GREENE PA-WETZEL WV-MARSHALL WV-
1201 AM EDT THU JUN 18 2009
...THE TORNADO WARNING FOR MARSHALL...WETZEL AND GREENE COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 3956 8040 3970 8025 3967 7979 3944 7992
3945 7995 3941 8002
TIME...MOT...LOC 0401Z 291DEG 25KT 3956 8006
$$
WVC049-061-077-180415-
/O.CON.KPBZ.TO.W.0011.000000T0000Z-090618T0415Z/
MARION WV-PRESTON WV-MONONGALIA WV-
1201 AM EDT THU JUN 18 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
MONONGALIA...PRESTON AND MARION COUNTIES...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EVERETTVILLE...
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVESVILLE... METZ... MCCURDYVILLE...
GRANT TOWN... FARMINGTON... FAIRMONT...
EVERETTVILLE... DAYBROOK... CASSVILLE...
BARRACKVILLE... WINFIELD... STAR CITY...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 3956 8040 3970 8025 3967 7979 3944 7992
3945 7995 3941 8002
TIME...MOT...LOC 0401Z 291DEG 25KT 3956 8006
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 10:10 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 17, 10:10 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 1010 PM EDT WED JUN 17 2009 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL CONTINUE TO GENERATE PERIODS OF SHOWERS AND THUNDERSTORMS FOR THE REGION INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SEVERE THREAT WILL CONTINUE INTO EARLY THU. MCS IS NOW PICKING UP SPEED AND MOVING SOUTHEAST...SO MAIN THREAT WILL BE FROM PIT SOUTH WHERE WATCH IS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THE SURFACE LOW IS FORECAST TO TRACK SUFFICIENTLY NORTH AND EAST EARLY THURSDAY AND WILL DRAG A WEAK COLD FRONT OVER, AND ACROSS THE REGION ON THURSDAY. HENCE, PRECIP CHANCES HAVE BEEN GRADUALLY DIMINISHED THROUGH THAT TIME PERIOD, BUT NOT ELIMINATED AS PER POTENTIAL FOR NORTHWEST FLOW SHORTWAVE IGNITION OF STORMS ALONG BAROCLINIC ZONE...BETTER CHANCE FOR WHICH APPEARS TO BE ON FRIDAY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODEL PROJECTIONS FOR THE WEEKEND AND EARLY NEXT WEEK HAVE BEEN PERSISTENT IN FORECASTS OF A TRANSITION TO ANOTHER EASTERN CANADA/CONUS MID/UPPER TROUGH. HOWEVER, QUESTIONS ON AMPLITUDE AND AXIS PLACEMENT REMAIN. FORECAST WILL BE OF A HIGHER AMPLITUDE TROUGH AND WESTWARD PLACEMENT OF THE TROUGH AXIS TO...A DRIER AND COOLER SCENARIO FOR THE UPPER OHIO REGION FOLLOWING PASSAGE OF THE SATURDAY COLD FRONT AND SUNDAY MID LEVEL TROUGH. WILL GO WITH HPC MIDDLE OF THE ROAD FORECAST FOR EARLY NEXT WEEK. AGREE THAT DEEP LOW OFF THE CAROLINAS BY MONDAY AND THEN MOVES NORTHWEST SEEMS A BIT EXTREME FOR LATE JUNE...MAY BE EVEN A BIT EXTREME FOR MID FEBRUARY. WITH THIS IN MIND WILL KEEP FORECAST DRY THROUGH DAY 7. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... MVFR AND ISOLATED IFR CONDITIONS CONTINUED FOR MOST AREA PORTS INTO THE AFTERNOON AS LOW PRESSURE OVER OHIO CONTINUES TO PUSH A WARM FRONT OVER THE REGION. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR AS THE DAY PROGRESSES, BUT AFTERNOON THUNDERSTORM POTENTIAL WILL HAVE TO BE CONSIDERED BY AVIATORS. HIGH PRESSURE BUILDING OVER THE UPPER OHIO LATE TONIGHT AND THURSDAY WILL END THE SHOWERS, BUT THE MOIST SURFACE LAYER MAY HOLD MVFR/IFR STRATUS AND FOG FOR THE EARLY MORNING HOURS OF THURSDAY. ADDITIONAL LOW PRESSURE SYSTEM PASSAGES FRIDAY INTO SUNDAY WILL YIELD ADDITIONAL MVFR TO IFR EPISODES WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 17, 4:07 PM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 407 PM EDT WED JUN 17 2009 OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-WVZ001>004-012- 021>023-041-182015- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 407 PM EDT WED JUN 17 2009 ...TORNADO WATCH 442 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. WHILE THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY...WITH DAMAGING WIND STILL THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ041-PAZ007-013-014-020>023-030-182015- GARRETT-COLUMBIANA-MERCER-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WESTMORELAND- 407 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH THE PRIMARY SEVERE THREAT COMING FROM DAMAGING THUNDERSTORM WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH DAMAGING WIND AS THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ008-009-015-016-182015- VENANGO-FOREST-CLARION-JEFFERSON PA- 407 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH DAMAGING WIND AS THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Local storm report, Jun 17, 6:50 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL PITTSBURGH 40.44N 79.98W
06/17/2009 E0.88 INCH ALLEGHENY PA TRAINED SPOTTER
MOUNT WASHINGTON
&&Local storm report, Jun 17, 7:58 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL HARRISVILLE 40.18N 80.89W
06/17/2009 E1.00 INCH HARRISON OH TRAINED SPOTTER
&&Local storm report, Jun 17, 8:40 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL GREENSBURG 40.31N 79.54W
06/17/2009 E1.00 INCH WESTMORELAND PA AMATEUR RADIO
0815 PM TSTM WND DMG GREENSBURG 40.31N 79.54W
06/17/2009 WESTMORELAND PA AMATEUR RADIO
TREES DOWN
0815 PM TSTM WND GST PITTSBURGH 40.44N 79.98W
06/17/2009 M60.00 MPH ALLEGHENY PA TRAINED SPOTTER
MOUNT WASHINGTON.
0820 PM HAIL LATROBE 40.31N 79.38W
06/17/2009 E0.75 INCH WESTMORELAND PA TRAINED SPOTTER
0820 PM HAIL WHEELING 40.08N 80.70W
06/17/2009 E0.88 INCH OHIO WV TRAINED SPOTTER
0822 PM FLASH FLOOD 2 W DELMONT 40.41N 79.61W
06/17/2009 WESTMORELAND PA TRAINED SPOTTER
ROUTE 22 NEAR MURRYSVILLE CLOSED DUE TO FLOODING.
0822 PM HAIL WHEELING 40.08N 80.70W
06/17/2009 E1.25 INCH OHIO WV TRAINED SPOTTER
0822 PM HAIL WHEELING 40.08N 80.70W
06/17/2009 E1.25 INCH OHIO WV TRAINED SPOTTER
0825 PM HAIL WHEELING 40.08N 80.70W
06/17/2009 E2.00 INCH OHIO WV AMATEUR RADIO
0830 PM FLASH FLOOD PITTSBURGH 40.44N 79.98W
06/17/2009 ALLEGHENY PA EMERGENCY MNGR
EAST BUSWAY CLOSED DUE TO FLASH FLOODING. WASHINGTON BLVD
CLOSED DUE TO FLOODING NEAR HIGHLAND PARK BRIDGE.
&&Local storm report, Jun 17, 9:31 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 N CONNELLSVILLE 40.05N 79.59W
06/17/2009 E1.00 INCH FAYETTE PA TRAINED SPOTTER
UPPER TYRONE TWP.
0920 PM FLASH FLOOD ALIQUIPPA 40.62N 80.25W
06/17/2009 BEAVER PA EMERGENCY MNGR
KENNEDY BLVD AND FRANKLIN AVE CLOSED DUE TO FLASH
FLOODING.
0920 PM FLASH FLOOD 3 SW ALIQUIPPA 40.59N 80.30W
06/17/2009 BEAVER PA EMERGENCY MNGR
INDEPENDENCE RD CLOSED DUE TO FLASH FLOODING.
0920 PM HAIL 3 NE MOUNT PLEASANT 40.21N 80.76W
06/17/2009 E1.00 INCH JEFFERSON OH TRAINED SPOTTER
NORVELT
0920 PM FLASH FLOOD SALEM 40.90N 80.85W
06/17/2009 COLUMBIANA OH EMERGENCY MNGR
CUNNINGHAM ROAD CLOSED DUE TO FLASH FLOODING.
0920 PM FLASH FLOOD AMBRIDGE 40.59N 80.23W
06/17/2009 BEAVER PA EMERGENCY MNGR
4TH STREET NEAR ROUTE 65 CLOSED DUE TO FLASH FLOODING.
&&Local storm report, Jun 17, 10:15 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL 2 SE WHEELING 40.05N 80.67W
06/17/2009 E0.88 INCH OHIO WV TRAINED SPOTTER
SOUOTH WHEELING.
&&Local storm report, Jun 17, 10:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD SHADYSIDE 39.97N 80.75W
06/17/2009 BELMONT OH EMERGENCY MNGR
WEGEE CREEK OUT OF BANKS.
1050 PM FLASH FLOOD SHADYSIDE 39.97N 80.75W
06/17/2009 BELMONT OH EMERGENCY MNGR
PIPE CREEK FLOODING PIPE CREEK ROAD.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:11 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 49 min |
| Jun 17, 8:25 PM EDT | Tornado Warning | PBZ | Marshall, Ohio | 35 min |
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 60 min |
| Jun 17, 9:17 PM EDT | Flash Flood Warning | PBZ | Brooke, Ohio | 3 hr |
| Jun 17, 9:22 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 53 min |
| Jun 17, 9:48 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 57 min |
| Jun 17, 10:09 PM EDT | Tornado Warning | PBZ | Marshall | 66 min |
| Jun 17, 10:24 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 36 min |
| Jun 17, 10:32 PM EDT | Tornado Warning | PBZ | Marshall, Wetzel | 43 min |
| Jun 17, 10:46 PM EDT | Flash Flood Warning | PBZ | Marshall, Ohio | 3 hr |
| Jun 18, 12:45 AM EDT | Areal Flood Warning | PBZ | Marion | 3 hr |
| Jun 17, 9:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 46 min |
| Jun 17, 9:41 PM EDT | River Flood Advisory | PBZ | Allegheny | 55 min |
| Jun 17, 10:03 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 42 min |
| Jun 17, 10:10 PM EDT | Tornado Warning | PBZ | Fayette | 35 min |
| Jun 17, 10:42 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 41 min |
| Jun 17, 10:56 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Westmoreland | 3 hr |
Nearby
Tornado Warnings in West Virginia, 2009Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.